Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 1, NWS Brownsville, TX

January 4, 2025Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Jan 4, 2025, 1:18 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Jan 4, 2025, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 4, 2025, 1:18 AM CST (07:18 UTC)
In effect from
Jan 4, 2025, 12:00 PM CST
Expired
Jan 4, 2025, 11:10 AM CST
In force
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 7.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2025-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2025-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

574 
WWUS74 KBRO 040718
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
118 AM CST Sat Jan 4 2025

TXZ251-254-255-351-354-355-041530-
/O.NEW.KBRO.WI.Y.0001.250104T1800Z-250104T2300Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Kenedy-
Coastal Willacy-Coastal Cameron-
Including the cities of Harlingen, Brownsville, Port Isabel,
Sarita, Port Mansfield, Laguna Vista, and Raymondville
118 AM CST Sat Jan 4 2025

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS 
AFTERNOON...

* WHAT...South winds 25 to 30 mph with gusts up to 40 mph expected.

* WHERE...Coastal Cameron, Coastal Kenedy, Coastal Willacy, Inland 
  Cameron, Inland Kenedy, and Inland Willacy Counties.

* WHEN...From noon today to 5 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Gusty winds will blow around unsecured objects, such as garbage 
cans, outdoor furniture, and trampolines. If there is time, trim or 
remove dead tree limbs.

&&

$$

Tomaselli
1 follow-up statement
327 
WWUS74 KBRO 041710
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1110 AM CST Sat Jan 4 2025

TXZ251-254-255-351-354-355-041815-
/O.CAN.KBRO.WI.Y.0001.250104T1800Z-250104T2300Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Kenedy-
Coastal Willacy-Coastal Cameron-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, and Laguna Vista
1110 AM CST Sat Jan 4 2025

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

Winds currently not meeting criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 3, 10:25 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Jan 3, 10:25 PM CST, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1025 PM CST Fri Jan 3 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Saturday night)
Issued at 114 PM CST Fri Jan 3 2025

.SHORT TERM...
(Tonight through Saturday Night)

Key Messages:

* Fog/mist is possible once again tonight; greater chance for low
  stratus.

* Saturday becomes breezy with winds returning out of the south.

* Unseasonable warm temperatures to continue through Saturday night.

* Marine/coastal conditions are expected to deteriorate Saturday
  into Saturday night.

Quiescent weather conditions and warmer than normal temperatures
are expected to prevail through the short term forecast period or
through Saturday night. The latest sfc analysis and satellite
imagery depicts a shortwave trough/frontal boundary to our south
over northeastern Mexico with a mainly BKN-OVC deck of stratus
clouds over the region. This morning's 12z sounding revealed a
pretty strong inversion around 800 mb with a deep moist layer from
the sfc to 800 mb. This is the reason why it's been quite
difficult for the clouds to break this afternoon. Through the
remainder of the day expected for gradual improvements in ceilings
and cloud coverage.

For tonight, there is a chance for fog/mist, albeit a lower
chance compared to previous nights. While there is a lower chance
for fog/mist development tonight, there is a better chance for low
stratus to develop once again over the region. The presence of
clouds should help to keep overnight low temps milder/warmer than
normal levels with values expected to be in the upper 50s across
the Northern Ranchlands to the lower to mid 60s along the Rio
Grande Valley.

During the day on Saturday, a return flow out of the south is
expected to develop in response to a warm front lifting over the
region. An enhanced pressure gradient will support breezy
southerly winds on Saturday 10-20 mph with gusts as high as 30 mph
or so. Warm air advection (WAA) effects amid breezy southerly
winds under mostly sunny skies will result in daytime readings
rising into the low to mid 80s across Deep South Texas and the Rio
Grande Valley. With our normal high at Brownsville at around 72F
degrees, this will result in anomalies on the order of 10F degrees
or so warmer than normal.

Saturday night, mild/warmer than normal conditions are expected
courtesy of a continued return flow from the south. Overnight low
temperatures are progged to be in the lower to mid 60s across the
Northern Ranchlands and upper 60s to lower 70s along the mid-lower
RGV.

&&

.LONG TERM...
(Sunday through next Friday)
Issued at 114 PM CST Fri Jan 3 2025

Key Messages:

- Cold front Sunday night, bringing a major temperature shift from
  above normal to below normal, including increased rain chances
  mid to late week

- Expected hazards will be mainly marine-centric, including
  coastal hazards of possible beach run-up and elevated rip risk

- Will monitor for possible larger temperature drops (uncertainty
  still high) for mid to late week which, if realized, could
  signal a threat (currently low confidence) for wintry precip

High temps on Sunday will remain above normal - possibly record
breaking - as SSW winds (downsloping) toast conditions into the
mid-80s before a strong cold front sweeps through Sunday night.
As far as timing of the front, the GFS and ECMWF are converging
on agreement for an overnight Sunday to Monday transit, reaching
the coast by dawn Monday. This cold front will make itself known
in the temperatures for the remainder of the week, bringing in
Canadian cP (continental polar) to A (arctic) air, giving way to
lows Monday morning in the 40's and Monday highs in the upper
50s-lower 60s. With a dry airmass in place, rain is unlikely
during the passage of the cold front.

After the cold front, high pressure will set up over the central
CONUS, keeping the cooler airmass in place. Loaded the NBM (with
a small 25the percentile) component farther out) as the models
have been a little more consistent with the initial part of the
forecast. However, we did note that the CMS (Canadian) is
trending much colder mid week and beyond. More specifically, the
CMS wanted to bring the arctic (A) airmass to the coast for
Wednesday through Friday, which would've decreased low temps
several additional degrees and threatened (low confidence)
freezing rain Thursday through Friday mornings.

After collab with WPC, we noted that confidence was low for the
much lower temps and decided to continue monitoring. At this
point, however, the synoptic pattern resembles some previous cold
outbreaks, and can also loosely be compared to the near legendary
"McFarland Signature" (1976) which correlates/documents a unique
mid-level pattern and freezes in the RGV.

Going back now to the mention (above) of precip, offshore winds
will weaken toward mid-week and a coastal low will set up on
Wednesday, directing offshore moisture into lower Texas and
increasing cloud cover and rain chances. We are showing a chance
of rain along the coast and the RGV from midweek onward, with a
moderate chance on Wednesday (30-50% lower RGV).

Cloud cover will limit solar heating, and along with the high
pressure in central CONUS, will keep high temperatures 15 to 20
degrees below normal (Zapata- Brownsville average highs 67-72).
Wednesday, the coldest of the long term, will have highs in the
mid 40s to low 50s for a majority of the region -- warmer near the
coast. Tuesday through Friday nights, low temperatures look to be
teetering near freezing in the northern Ranchlands, with lows in
the mid 30s to 40s across the remainder of the region. There is
uncertainty with high and low temperatures for the tail end of
the period (Thursday onward), with 25-75 percentile spread of 15
degrees or more across multiple ensemble guidance.

Surrounding the early week cold front, a Coastal Flood Statement
may be necessary Sunday through Monday as seas and swell increase.
An elevated risk of rip currents will be likely through the long
term.

&&

.AVIATION...
(06Z TAFS)
Issued at 1011 PM CST Fri Jan 3 2025

Outside of occasional breaks in the overcast MVFR ceilings are
expected to persist tonight through mid-morning Saturday. Models
continue to indicate a medium (30-50%) probability of IFR ceilings
and low (20%) probability of IFr visibility with the most likely
time around 11-14Z. Thereafter ceiling lift and VFR develops
Saturday afternoon as southerly winds increase. Pressure gradient
strengthens Saturday afternoon with winds of 20-25 knots and gusts
as high as 30 knots.

&&

.MARINE...
Issued at 114 PM CST Fri Jan 3 2025

Tonight through Saturday Night...Favorable marine/coastal
conditions will prevail along the Lower Texas Coast through
tonight with light to moderate winds and seas of 2 to 4 feet.
Patchy fog will be possible on the Laguna Madre and the nearshore
Gulf waters (0-20 nm) once again late this evening and overnight.
Winds will begin to increase on Saturday as the pressure gradient
strenghtens across the western Gulf. Small Craft Exercise Caution
(SCEC) conditions will be possible by Saturday afternoon on the
offshore Gulf waters (20-60 nm). Small Craft Advisory (SCA)
conditions will be possible by Saturday evening/night.

Key long term marine message

- A few gale force gusts will be possible (low confidence, 10%)
  Sunday (ahead of) to Monday (behind) a strong cold front.

Sunday through Wednesday night...Fresh to strong onshore winds
will prevail on Sunday ahead of a cold front due Sunday night.
Even a few gusts to gale force will be possible. The front will
push to the coast by dawn Monday, with marine winds then
switching to strong north, also including a few gale force gusts.
Winds will settle down slightly by Monday night, but the strong
high pressure settling over the area will keep them fresh to even
strong the remainder of the long term, with associated high seas
on the Gulf locking in SCA conditions post front through Wednesday
night.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             65  80  70  84 /   0   0   0   0
HARLINGEN               60  81  66  86 /   0   0   0   0
MCALLEN                 63  84  68  88 /   0   0   0   0
RIO GRANDE CITY         62  83  64  85 /   0   0   0   0
SOUTH PADRE ISLAND      68  76  72  79 /   0   0   0   0
BAYVIEW/PORT ISABEL     64  79  68  84 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...23-Evbuoma
LONG TERM....54-BHM
AVIATION...59-GB

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 2:58 AM CSTSmall Craft AdvisoryBRO39 hr
Jan 4, 2:59 AM CSTRip Current StatementBROCameron, Kenedy, Willacy3 days
Jan 4, 2:07 PM CSTGale WatchBRO20 hr

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.